Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 7, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Feb 3, 2012, 3:08 PM CST for Clay County, Texas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 3, 2012, 3:08 PM CST (21:08 UTC)
- Expired
- Feb 3, 2012, 4:00 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 119 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 3, 3:15 PM CST | HAIL 1 | Vashti, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 3, 12:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 717 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
403
WUUS54 KOUN 032108
SVROUN
TXC077-032200-
/O.NEW.KOUN.SV.W.0007.120203T2108Z-120203T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CST FRI FEB 3 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 400 PM CST
* AT 309 PM CST...A SEVERE THUNDERSTORM WAS REPORTED 7 MILES
NORTHWEST OF NEWPORT...MOVING NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS AND HALF DOLLARS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BUFFALO SPRINGS...
NEWPORT AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3367 9818 3371 9798 3370 9797 3347 9798
3346 9808 3346 9815
TIME...MOT...LOC 2109Z 236DEG 26KT 3356 9807
$$1 follow-up statement
879
WWUS54 KOUN 032143
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 PM CST FRI FEB 3 2012
TXC077-032200-
/O.CON.KOUN.SV.W.0007.000000T0000Z-120203T2200Z/
CLAY TX-
343 PM CST FRI FEB 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST
FOR SOUTHEASTERN CLAY COUNTY...
AT 341 PM CST...ALTHOUGH THE STORM THAT PRODUCED QUARTER-SIZE HAIL
IN AND NEAR VASHTI HAS MOVED EAST AND OUT OF THE COUNTY...ADDITIONAL
STORMS FROM BUFFALO SPRINGS BACK TOWARD SHANNON MAY BRIEFLY PRODUCE
ONE-INCH DIAMETER HAIL. MOVEMENT IS NORTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
* LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BUFFALO SPRINGS...
NEWPORT AND VASHTI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3362 9817 3371 9798 3370 9797 3347 9798
3346 9808 3346 9815
TIME...MOT...LOC 2141Z 236DEG 26KT 3355 9808
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 3, 12:06 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Feb 3, 12:06 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1206 PM CST FRI FEB 3 2012 .AVIATION... MOST TERMINALS WILL STAY UNDER IFR CONDITIONS THROUGH 00Z SAT. TERMINALS KSPS AND KLAW MAY INCREASE TO MVFR FOR A TIME PERIOD. AN UPPER LOW ACROSS THE SOUTHERN HIGH PLAINS WILL BE MOVING INTO THE CENTRAL PLAINS, WHICH IS PUSHING A COLD FRONT ACROSS WESTERN OKLAHOMA. THIS STORM SYSTEM WILL CONTINUE TO PRODUCE TSRA AFFECTING ALL TERMINALS EXCEPT KGAG, KWWD, AND KCSM. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PERSIST UP THROUGH 00Z AT TERMINAL KPNC, WHILE MORE SCATTERED TSRA WILL AFFECT THE REMAINING TERMINALS THROUGH THE AFTERNOON. THE COLD FRONT HAS PRODUCED A NORTH WIND SHIFT, WHICH WILL AFFECT ALL TERMINALS BY 03Z SAT. OVERNIGHT, CONDITIONS WILL GRADUALLY IMPROVE TO MVFR AS THE CEILINGS RISE AND VISIBILITIES IMPROVE. BY THE END OF THIS TAF PERIOD, ALL TERMINALS SHOULD BE IN VFR CONDITIONS. && .PREV DISCUSSION... /ISSUED 534 AM CST FRI FEB 3 2012/ AVIATION... IFR CONDITIONS ARE EXPECTED THROUGHOUT CENTRAL OKALHOMA THIS MORNING DURING AND AFTER THUNDERSTORMS. MVFR CONDITIONS ARE EXPECTED IN WESTERN OKLAHOMA THIS MORNING. DRIER AIR AND WIND SHIFT TO THE WEST WILL HAPPEN LATE IN THE DAY IN WESTERN OKLAHOMA AND THIS EVENING IN CENTRAL OKLAHOMA. PREV DISCUSSION... /ISSUED 231 AM CST FRI FEB 3 2012/ DISCUSSION... THE UPPER SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO WESTERN OKLAHOMA THIS MORNING WILL MOVE SLOWLY NORTHEAST THROUGH THE DAY TODAY. MUCH OF THE STATE IS EXPECTED TO SEE RAINFALL. THUNDERSTORMS ARE LIKELY TO MOVE ACROSS CENTRAL OKLAHOMA THIS MORNING AND MORE GENERAL RAIN WILL FOLLOW. DRIER AIR AND THE WIND SHIFT TO THE WEST WILL OCCUR THIS AFTERNOON IN WESTERN OKALHOMA AND DURING THE EVENING IN CENTRAL OKLAHOMA. AFTER THIS SYSTEM EXITS, MORE NORMAL TEMPERATURES WILL FOLLOW IN THE WEEKEND. ON TUESDAY THERE IS A SLIGHT CHANCE FOR RAIN ASSOCIATED WITH A WEAK TROUGH THAT IS EXPECTED TO PASS ACROSS KANSAS AND NORTHERN OKLAHOMA. OTHERWISE, RAIN CHANCES REMAIN LOW NEXT WEEK AND TEMPERATURES ARE EXPECTED TO BE NEAR NORMALS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 64 37 49 32 / 80 20 10 10 HOBART OK 63 34 49 28 / 60 10 0 0 WICHITA FALLS TX 70 39 53 32 / 70 10 10 10 GAGE OK 49 32 45 24 / 30 10 10 0 PONCA CITY OK 58 37 46 30 / 80 50 10 10 DURANT OK 70 46 58 36 / 90 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/67/67
Hazardous weather outlook, Feb 3, 12:45 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1245 PM CST FRI FEB 3 2012
OKZ004>048-050>052-TXZ083>090-041300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1245 PM CST FRI FEB 3 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE RISK AREA COVERS LOCATIONS EAST OF A LINE EXTENDING FROM KNOX
CITY AND VERNON TEXAS...TO HOBART AND WEATHERFORD...TO ENID AND
PONCA CITY.
TIMING...
ISOLATED SEVERE STORMS WILL BE POSSIBLE THROUGH EARLY AFTERNOON
ACROSS FAR WESTERN PARTS OF THE RISK AREA. WITH GREATER AMOUNTS OF
INSTABILITY EXPECTED FROM 2 PM TO 9 PM FARTHER EAST...STORMS ARE
EXPECTED TO BECOME STRONGER AND MORE NUMEROUS.
IMPACTS...
THE MAIN IMPACTS WILL BE HAIL UP THE SIZE OF GOLFBALLS AND WIND
GUSTS OF 65 MPH. HOWEVER...THE STRONGEST STORMS MAY BE ABLE TO
PRODUCE BRIEF TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS INTO THIS
EVENING.
DISCUSSION...
INSTABILITY WILL INCREASE THROUGH THE AFTERNOON HOURS...ESPECIALLY
OVER SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. ALTHOUGH DEEP LAYER
SHEAR IS STRONG...LOWER LEVEL SHEAR WILL WEAKEN SOMEWHAT WITH TIME.
THIS WILL RESULT IN THE PRIMARY SEVERE WEATHER CONCERNS TO BE LARGE
HAIL AND SEVERE WIND GUSTS...ALTHOUGH A BRIEF TORNADO CANNOT BE
RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.In the hours before
Special weather statement, Feb 3, 2:19 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CST FRI FEB 3 2012
OKZ019-020-026-032045-
LINCOLN OK-LOGAN OK-PAYNE OK-
219 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LINCOLN...LOGAN AND PAYNE
COUNTIES.
AT 220 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MERIDIAN...MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3604 9701 3587 9685 3572 9722 3572 9728
3578 9739Special weather statement, Feb 3, 2:31 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 231 PM CST FRI FEB 3 2012 OKZ044-TXZ086-090-032045- COTTON OK-WICHITA TX-CLAY TX- 231 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON AND WICHITA COUNTIES. AT 231 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF IOWA PARK...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3423 9836 3404 9824 3389 9863 3406 9873
Special weather statement, Feb 3, 2:41 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
241 PM CST FRI FEB 3 2012
OKZ027-028-038-039-044-TXZ086-090-032100-
COMANCHE OK-COTTON OK-GRADY OK-MCCLAIN OK-STEPHENS OK-WICHITA TX-
CLAY TX-
241 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COMANCHE...COTTON...
GRADY...MCCLAIN...STEPHENS AND WICHITA COUNTIES.
AT 241 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES SOUTH OF RUSH SPRINGS...TO NEAR WALTERS...TO JUST NORTHWEST OF
SHEPPARD AFB IN WICHITA FALLS...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3389 9867 3501 9787 3500 9759 3447 9804
3397 9828Special weather statement, Feb 3, 2:57 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
257 PM CST FRI FEB 3 2012
OKZ027-039-040-044-TXZ090-032115-
COTTON OK-GARVIN OK-GRADY OK-STEPHENS OK-CLAY TX-
257 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY...COTTON...GARVIN...
GRADY AND STEPHENS COUNTIES.
AT 258 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHEAST OF MARLOW TO 10 MILES SOUTHWEST OF TAYLOR...MOVING
NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3406 9850 3414 9842 3478 9789 3486 9753
3438 9806 3413 9827Special weather statement, Feb 3, 2:59 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
259 PM CST FRI FEB 3 2012
TXZ090-032130-
CLAY TX-
259 PM CST FRI FEB 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY COUNTY.
AT 259 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER BUFFALO
SPRINGS...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL NEAR THE SIZE OF QUARTERS...
WIND GUSTS TO 50 MPH...
LAT...LON 3359 9827 3376 9798 3376 9797 3353 9797
3345 9811 3346 9816 3346 9817Special weather statement, Feb 3, 3:01 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 301 PM CST FRI FEB 3 2012 OKZ030-031-032115- POTTAWATOMIE OK-SEMINOLE OK- 301 PM CST FRI FEB 3 2012 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR POTTAWATOMIE AND SEMINOLE COUNTIES. AT 301 PM CST...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF ST. LOUIS...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3538 9673 3521 9657 3500 9691 3513 9705
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 1:09 PM CST | Special Weather Statement | OUN | Clay | 21 min |
| Feb 3, 1:16 PM CST | Severe Thunderstorm Warning | OUN | Archer, Clay | 59 min |
| Feb 3, 2:12 PM CST | Severe Thunderstorm Warning | OUN | Clay | 48 min |
| Feb 3, 2:31 PM CST | Special Weather Statement | OUN | Wichita | 14 min |
| Feb 3, 2:59 PM CST | Special Weather Statement | OUN | Clay | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.